Michigan, 2013

Flooding in Michigan, April 19 to 25, 2013

April 19 to 25, 2013 · NWS DTX · 2 events in 2 counties and zones

A batch of showers and thunderstorms came through on the 23rd and 24th bringing up to 2 inches of rain across the area. Flint and Saginaw set a record for wettest April on record.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.7 million
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A batch of showers and thunderstorms came through on the 23rd and 24th bringing up to 2 inches of rain across the area. Flint and Saginaw set a record for wettest April on record. Major flooding was reported along the Tittabawassee and Saginaw Rivers. Governor Synder declared Midland and Saginaw Counties disaster areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 18, 10:00 PM EST, 2 hours earlier.

Area forecast discussion, Apr 18, 10:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1100 PM EDT THU APR 18 2013

.UPDATE...

THE LATEST OBSERVATIONS POINT TO THE FRONT MOVING THROUGH SE
MICHIGAN BEFORE SUNRISE WITH GUSTS IN THE 30 TO 40 MPH RANGE, AND
THEN JUST ALONG AND SHORTLY BEHIND THE WIND SHIFT. GUSTS ARE THEN
EXPECTED TO SETTLE DOWN AROUND 30 MPH UNTIL MID TO LATE FRIDAY
MORNING WHEN SURFACE HEATING BUILDS THE MIXED LAYER ENOUGH FOR
GUSTS TO INCREASE AGAIN TO ABOUT 45 MPH. FOR NOW, PLAN TO HANDLE
THE FRONTAL PASSAGE WITH SHORT FUSED STATEMENTS AND THEN ISSUE A
WIND ADVISORY OFF THE 4 AM PACKAGE FOR THE DAYTIME FRIDAY.

THE EVENING UPDATE WILL WORK THE LATEST PRECIPITATION TRENDS INTO
THE FORECAST AS THE FOCUS FOR THE HEAVIEST RAINFALL SHIFTS BACK
INTO THE TRI CITIES AND NORTHERN THUMB FOR THE OVERNIGHT HOURS.

&&

.PREV DISCUSSION...ISSUED 404 PM EDT THU APR 18 2013

SHORT TERM...THROUGH TONIGHT

MID LEVEL CIRCULATION WILL DEEPEN WITH TIME AS IT RAPIDLY EJECTS
NORTHEAST INTO THE UPPER MS VALLEY THROUGH TONIGHT.   THE
NORTHEASTWARD SPRAWLING HEIGHT FALL REGION WILL DRIVE THE SURFACE
LOW TO THE UPPER PENINSULA BY LATE TONIGHT...EFFECTIVELY SWEEPING
THE STRONG ATTENDANT COLD FRONT THROUGH SOUTHEAST MICHIGAN 07-11Z.
TREMENDOUS KINEMATIC FIELD REMAINS ANCHORED WITHIN THE DEEP
PRE-FRONTAL SOUTHWEST FLOW...CARRYING A SOLID 50-60 KNOT LOW LEVEL
JET CAPPED BY THE FAVORABLE EXIT REGION A 120 KNOT UPPER JET CORE.
THE EASTWARD PROPAGATION OF THIS ENTIRE FORCING FORCING FIELD WILL
PROMPT A RENEWED EXPANSION IN SHOWERS/THUNDERSTORMS FOR TONIGHT.

WING OF ENHANCED CONVERGENCE ELONGATED ALONG AND JUST SOUTH OF A
LEAD SURFACE WAVE...AND PERHAPS AIDED BY A SUBTLE GRAVITY WAVE
FEATURE...CURRENTLY RIPPLING THROUGH CENTRAL LOWER MI FACILITATING
THE EASTWARD PROPAGATION OF A THIN CONVECTIVE LINE AND TRAILING
RAGGED REGION OF SHOWERS ACROSS SE MICHIGAN THIS AFTERNOON.  THIS
PROCESS EFFECTIVELY DIMINISHING A MARGINALLY SUPPORTIVE LOW LEVEL
THERMODYNAMIC FIELD (MUCAPE 500-1000 J/KG)...LEAVING AN ENVIRONMENT
MORE SUPPORTIVE OF HEAVY RAIN/EMBEDDED THUNDER AS THE STRONG MASS
CONVERGENCE ON THE NOSE OF THE LOW LEVEL JET CONTINUES TO SUPPORT
PRECIPITATION DEVELOPMENT ALONG AN EXTENSIVE CORRIDOR STRETCHING
FROM SOUTHERN MI TO SOUTHERN IL/IN.  HOWEVER AS NOTED ALREADY...ANY
HEAVIER CELLS WILL CONTINUE TO POSE A HIGHER WIND GUST THREAT
/MAINLY ACROSS THE SOUTHEAST CORRIDOR/ GIVEN THE STRONG WIND FIELD
RESIDING JUST OFF THE SURFACE AND WHATEVER MINIMAL NOCTURNAL STABLE
LAYER ATTEMPTS TO EMERGE.

STRONGEST ASCENT WILL ALIGN DIRECTLY IN ADVANCE OF THE APPROACHING
FRONTAL ZONE...SWEEPING THROUGH SE MICHIGAN 06-12Z TONIGHT.  THE
PRESENCE OF A MOISTURE/THETA-E RICH ENVIRONMENT (PW TO 1.25") WILL
SUPPORT ONE FINAL BAND OF WIDESPREAD HEAVIER RAINFALL ACROSS THE
REGION DURING THIS TIME.  ADDITIONAL QPF IN THE INCH RANGE REMAINS
POSSIBLE...AND THE FLOOD WATCH WILL REMAIN INTACT THROUGH FRIDAY
MORNING TO CAPTURE ANY ADDITIONAL ADDITIVE RESPONSE THIS QPF PROVIDES.
THE PASSAGE OF THE FRONT ITSELF MAY PROVIDE A GOOD WIND RESPONSE
RIGHT AT DAYBREAK...WITH A PERIOD OF SOLID ISENTROPIC DESCENT
WORKING THE EXISTING STRONG WIND FIELD TOWARD THE SURFACE.

LONG TERM...FRIDAY THROUGH WEDNESDAY

A MODERATE WSW GRADIENT WRAPPING AROUND AN OCCLUDING CYCLONE
POSITIONED NEAR THE STRAITS WILL HAVE NO PROBLEM DRIVING SUSTAINED
25KT WINDS ACROSS THE CWA FOR THE BALANCE OF THE DAY ON FRIDAY. AS
HAS BEEN DISCUSSED OVER THE PAST SEVERAL FORECAST SHIFTS, THE
PRIMARY CONCERN CONTINUES TO BE UPPER-END WIND POTENTIAL. THE LATEST
GUIDANCE AND FORECAST THINKING OFFER LITTLE REASON TO CHANGE COURSE
FROM THE INHERITED FORECAST WHICH INDICATES AN AREAWIDE WIND
ADVISORY TYPE EVENT WITH GUSTS TO 45 MPH APPEARING LIKELY FOR MUCH
OF THE DAY ON FRIDAY, ESPECIALLY ACROSS THE NORTHWEST. STRONG
INITIAL SHOT OF CAA CHARACTERIZED BY H85 TEMPS FALLING 10+ DEGREES
IN THE FIRST 3 HOURS OF THE FORECAST PERIOD WILL BE SUFFICIENT TO
SUPPORT GUSTS TO 30+KTS EARLY ON BEFORE DIURNAL BOUNDARY LAYER
GROWTH ALLOWS FOR ADDITIONAL DOWNWARD MIXING OF THE HIGHER MOMENTUM
ENVIRONMENTAL WIND FIELD. CROSS-SECTIONS TAKEN THROUGH THE
POST-FRONTAL ENVIRONMENT INDICATE A STRONGLY UNSTABLE 0-1KM LAYER
PER RICHARDSON #S OF -1.5 TO -2.5 PERSISTING THROUGH THE DAY, WHICH
STILL SUPPORTS A DECENT LIKELIHOOD OF A WIND ADVISORY FOR PART OR
ALL OF THE CWA BEGINNING AROUND 15Z OR SLIGHTLY LATER FRIDAY MORNING.
HOWEVER, GIVEN THE SUBSTANTIAL CONVECTIVE COMPONENT THAT IS/WILL BE
CONTRIBUTING TO THE OVERALL SYSTEM EVOLUTION AND THE FACT THAT IT IS
STILL A 2ND PERIOD EVENT, STRONG PREFERENCE IS GIVEN TO ALLOWING THE
MID CREW ONE ADDITIONAL OPPORTUNITY TO EVALUATE POTENTIAL BEFORE
HEADLINE ISSUANCE. REGARDING ANY "HIGH WIND" HEADLINE POTENTIAL, NOT
PARTICULARLY IMPRESSED GIVEN THE LACK OF ANY REAL SUPPORT FROM THE
FILLING CYCLONE ASIDE FROM THE AFOREMENTIONED MIXED GRADIENT FLOW,
AND CONFIDENCE IS SIMPLY NOT THERE THAT CRITERIA IS ACHIEVABLE
BASED ON MIXING ALONE...WOULD REALLY PREFER TO SEE SOME COMPONENT OF
SYSTEM RELATIVE ISALLOBARIC FORCING, WHICH WILL NOT BE THERE WITH A
FILLING LOW. WILL ABUNDANT LOW-LEVEL MOISTURE AND DEEP MIXING WILL
SUPPORT WIDESPREAD STRATOCU AND SHOWERS IN THE WAKE OF THE FRONT,
WITH A POTENTIAL TRANSITION TO SNOW SHOWERS BY LATE FRIDAY AS COLD
AIR DEEPENS AND HEATING WANES.

BY SAT MORNING, H85 TEMPS ARE FORECAST TO DIP TO -12C IN THE
PRESENCE OF BROAD CYCLONIC FLOW AND A RENEWED DAYTIME HEATING
COMPONENT. THIS WILL CONTINUE TO SUPPORT PLENTY OF CLOUDS AND COOLER
TEMPERATURES AROUND 40. DEEP LAYER SUBSIDENCE WILL SPREAD INTO
SOUTHEAST MICHIGAN ON SATURDAY NIGHT, SUPPORTING A DECREASE IN CLOUD
COVER AND SURFACE GRADIENT WHICH SHOULD ALLOW LOWS TO RADIATE INTO
THE UPPER 20S/LOW 30S.

MARINE...

THE MODERATE TO STRONG SOUTHERLY OFFSHORE BREEZE WILL PERSIST INTO
THE OVERNIGHT PERIOD. INITIALLY THE OFFSHORE FETCH CAN BE EXPECTED
TO KEEP SIGNIFICANT WAVES AT A MINIMUM FOR NEARSHORE AREAS.
HOWEVER...A COLD FRONT CARRYING WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL TRACK ACROSS THE WATERS LATE TONIGHT INTO EARLY FRIDAY MORNING.
IN ADDITION TO BRINGING THE POTENTIAL FOR BRIEF GUSTY WINDS TO 40
MPH AND ELEVATED WAVES IN AND NEAR THUNDERSTORMS...COLD AIR
SPREADING INTO THE AREA IN THE WAKE OF THIS FRONT WILL SUPPORT AN
EPISODE OF STRONG WSW GALES BEGINNING DURING THE PREDAWN HOURS
FRIDAY AND PEAKING ON FRIDAY AFTERNOON. ELEVATED WAVE CONDITIONS CAN
BE EXPECTED FOR ALL NEARSHORE ZONES DURING THIS TIME WITH
SIGNIFICANT WAVE HEIGHTS PEAKING NEAR 10 FEET ACROSS THE OPEN WATERS
OF CENTRAL LAKE HURON BY LATE FRIDAY. GALES WILL SUBSIDE BY EARLY
SATURDAY MORNING WITH WINDS THEN EXPECTED TO RAPIDLY DIMINISH DURING
THE DAY SATURDAY. RELATIVELY TRANQUIL CONDITIONS CAN THEN BE
EXPECTED ACROSS THE WATERS BY SATURDAY NIGHT AS HIGH PRESSURE BUILDS
INTO THE AREA.

&&

.AVIATION...ISSUED 136 PM EDT THU APR 18 2013

//DISCUSSION...

WELL MIXED WARM SECTOR ENVIRONMENT THROUGH THE AFTERNOON WILL
CONTINUE TO BRING SOUTH-SOUTHWEST WIND GUSTS IN EXCESS OF 30 KNOTS.
IN ADDITION...THIN PRE-FRONTAL CONVECTIVE LINE AND TRAILING AREA OF
SHOWERS WILL EXPAND ACROSS THE REGION THROUGH 20Z.  THIS WILL
PROVIDE A WINDOW FOR THUNDERSTORMS TO MOVE ACROSS ONE OR MORE
TERMINALS.  OUTSIDE OF A HEAVIER DOWNPOUR...THE DEEP MIXED LAYER
WILL SUPPORT A VFR CONDITIONS INTO THE EVENING HOURS.  A RENEWED
PERIOD OF SHOWER/THUNDERSTORM DEVELOPMENT WILL COMMENCE ALONG THE
ADVANCING COLD FRONT TONIGHT.  THIS WILL FAVOR A DETERIORATION TO
MVFR/BRIEF IFR CONDITIONS DURING THE EARLY MORNING HOURS.
INCREASING POST-FRONTAL SOUTHWESTERLY WINDS INTO FRIDAY...GUSTS
BY MIDDAY INTO THE 35 KNOT RANGE.

FOR DTW...NON-CONVECTIVE WIND GUSTS WILL CONTINUE IN THE 30 TO 35
KNOT RANGE THIS AFTERNOON.  THIN CONVECTIVE LINE WILL WORK THROUGH
THE TERMINAL 18-20Z...WARRANTING A THUNDER INCLUSION PER RECENT
TRENDS.  INTERMITTENT SUB-5000 FT CEILINGS CONTAINED WITHIN THE
ADVANCING PRECIPITATION SHIELD.  GREATER POTENTIAL FOR A LOWER
CEILINGS /MVFR/ TONIGHT WITH THE NEXT ROUND OF PRECIPITATION TIED TO
AN APPROACHING COLD FRONT.  STRONG SOUTHWEST WINDS EXPECTED FOR
FRIDAY.

//DTW THRESHOLD THREATS...

* MEDIUM CONFIDENCE IN CEILINGS INTERMITTENTLY FALLING BELOW 5000 FT
  THROUGH THIS EVENING...HIGH CONFIDENCE IN CEILING BELOW 5000 FT
  OVERNIGHT.

* HIGH CONFIDENCE IN THUNDERSTORM DEVELOPMENT TONIGHT...LOW
  CONFIDENCE IN EXACT TIMING...DURATION AND COVERAGE.

* HIGH CONFIDENCE IN WIND GUSTS IN EXCESS OF 30 KNOTS FROM  180-200
DEG THROUGH 21Z TODAY.  HIGH CONFIDENCE IN WIND GUSTS IN EXCESS OF
30 KNOTS FROM 240-250 DEG ON FRIDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...

MI...FLOOD WATCH...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068...UNTIL 8 AM FRIDAY.

     FLOOD WATCH...MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-MIZ083...UNTIL 11
     AM FRIDAY.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363...FROM 5 AM FRIDAY TO 8 AM
     SATURDAY.

     GALE WARNING...LHZ421-LHZ422-LHZ441-LHZ442-LHZ443-LHZ462-LHZ463-
     LHZ464...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.

LAKE ST CLAIR...
     GALE WARNING...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.

MI WATERS OF LAKE ERIE...
     GALE WARNING...FROM 5 AM FRIDAY TO MIDNIGHT SATURDAY.

&&

UPDATE.......BT
AVIATION.....MR
SHORT TERM...MR
LONG TERM....JVC
MARINE.......MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 18, 3:17 PM EST, 8 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EDT THU APR 18 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-192030-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
417 PM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THROUGH TONIGHT

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST
MICHIGAN THROUGH TONIGHT AS A STRONG COLD FRONT TRACKS THROUGH THE
REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE
REMAINS THE POTENTIAL FOR ISOLATED STORMS TO CONTAIN WIND GUSTS TO
60 MPH. IN ADDITION...THESE THUNDERSTORMS WILL LEAD TO HEAVY
RAINFALL...AND A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING.
STORM MOTION WILL BE TO THE NORTHEAST AT NEAR 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WIND ADVISORY WILL LIKELY BE NEEDED ON FRIDAY AS STRONG COLD
FRONT MOVES THROUGH EARLY IN THE DAY. SOUTHWEST WINDS BEHIND THE
FRONT WILL GUST TO 45 MPH OR GREATER DURING THE DAY AS TEMPERATURES
FALL INTO THE 40S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-192030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
417 PM EDT THU APR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THROUGH TONIGHT

ADDITIONAL SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST
MICHIGAN THROUGH TONIGHT AS A STRONG COLD FRONT TRACKS THROUGH THE
REGION. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE
REMAINS THE POTENTIAL FOR ISOLATED STORMS TO CONTAIN WIND GUSTS TO
50 KNOTS. IN ADDITION...THESE THUNDERSTORMS WILL LEAD TO HEAVY
RAINFALL...AND A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING.
STORM MOTION WILL BE TO THE NORTHEAST AT NEAR 45 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A GALE WARNING IS IN EFFECT FRIDAY AND FRIDAY NIGHT FOR ALL MARINE
AREAS. REFER TO THE LATEST MARINE PRODUCTS FOR ADDITIONAL
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

MR

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Local storm report, Apr 18, 9:16 PM EST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1016 PM EDT THU APR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     TSTM WND DMG     WHITE LAKE              42.65N 83.50W
04/18/2013                   OAKLAND            MI   OFFICIAL NWS OBS

            LARGE TREE DOWN WHITE LAKE RD NORTH OF ORMOND.

0208 PM     TSTM WND DMG     HIGHLAND                42.64N 83.62W
04/18/2013                   OAKLAND            MI   OFFICIAL NWS OBS

            ONE 2 INCH DIAMETER TREE DOWN ON HIGHLAND ROAD.

0210 PM     TSTM WND DMG     2 WNW ORTONVILLE        42.86N 83.48W
04/18/2013                   OAKLAND            MI   TRAINED SPOTTER

            2.5 FOOT DIAMETER TREE DOWN. REPORTS OF CHIMNEYS DOWN.

0215 PM     NON-TSTM WND DMG 1 S NORTHVILLE          42.42N 83.49W
04/18/2013                   WAYNE              MI   PUBLIC

            TREE DOWN

0215 PM     NON-TSTM WND DMG 3 WNW LIVONIA           42.42N 83.43W
04/18/2013                   WAYNE              MI   PUBLIC

            WIRES DOWN NEAR SEVEN MILE AND HAGGERTY

0215 PM     NON-TSTM WND DMG 2 S YPSILANTI           42.22N 83.62W
04/18/2013                   WASHTENAW          MI   PUBLIC

            LARGE TREE DOWN ON TEXTILE ROAD IN YPSILANTI TOWNSHIP

0215 PM     TSTM WND GST     4 E WHITE LAKE          42.65N 83.43W
04/18/2013  M56.00 MPH       OAKLAND            MI   OFFICIAL NWS OBS

0219 PM     TSTM WND DMG     4 E WHITE LAKE          42.65N 83.43W
04/18/2013                   OAKLAND            MI   OFFICIAL NWS OBS

            4 TREES DOWN BETWEEN NWS OFFICE AND ANDERSONVILLE RD.

0230 PM     TSTM WND DMG     2 W LAPEER              43.05N 83.36W
04/18/2013                   LAPEER             MI   TRAINED SPOTTER

            2 TREES DOWN...ONE 1 INCH DIAMETER TREE....ONE 6 INCH
            DIAMETER TREE SNAPPED IN HALF.

0230 PM     TSTM WND DMG     LAPEER                  43.05N 83.32W
04/18/2013                   LAPEER             MI   TRAINED SPOTTER

            CROSS GATE DOWN AT TRAIN CROSSING NEAR SAGINAW RD AND
            M21...POWER LINES DOWN.

0230 PM     TSTM WND DMG     4 W LAPEER              43.05N 83.40W
04/18/2013                   LAPEER             MI   CO-OP OBSERVER

            2 INCH DIAMETER TREE AND A 1 INCH DIAMETER TREE DOWN

0230 PM     TSTM WND DMG     LAPEER                  43.05N 83.32W
04/18/2013                   LAPEER             MI   TRAINED SPOTTER

            POWER LINES DOWNS AT PARK AND CALHOUN

0238 PM     TSTM WND DMG     ANN ARBOR               42.28N 83.73W
04/18/2013                   WASHTENAW          MI   TRAINED SPOTTER

            SHINGLES BLOWN OFF ROOF IN RESIDENTIAL AREAS.

0243 PM     TSTM WND DMG     4 S WEST BLOOMFIELD     42.51N 83.38W
04/18/2013                   OAKLAND            MI   PUBLIC

            LARGE TREE DOWN

0250 PM     TSTM WND GST     SHELBY TOWNSHIP         42.67N 83.03W
04/18/2013  M65.00 MPH       MACOMB             MI   TRAINED SPOTTER

0251 PM     TSTM WND DMG     5 N YALE                43.20N 82.78W
04/18/2013                   SANILAC            MI   EMERGENCY MNGR

            LARGE TREE DOWN DUQUETTE RD AND GARDNER LINE RD.

0300 PM     TSTM WND GST     DEARBORN                42.31N 83.21W
04/18/2013  E50.00 MPH       WAYNE              MI   TRAINED SPOTTER

0313 PM     TSTM WND DMG     CLINTION TOWNSHIP       42.59N 82.92W
04/18/2013                   MACOMB             MI   911 CALL CENTER

            SCATTERED TREES AND POWERLINES DOWN

0322 PM     TSTM WND DMG     RICHMOND                42.81N 82.75W
04/18/2013                   MACOMB             MI   911 CALL CENTER

            SCATTERED TREES AND POWERLINES DOWN

0330 PM     MARINE TSTM WIND 2 SE ST. CLAIR SHORES   42.47N 82.87W
04/18/2013  M40.00 MPH       LCZ460             MI   BUOY

0348 PM     MARINE TSTM WIND 1 NE PORT HURON         43.00N 82.42W
04/18/2013  M40.00 MPH       ST. CLAIR          MI   BUOY

0349 PM     TSTM WND DMG     FORT GRATIOT            43.01N 82.43W
04/18/2013                   ST. CLAIR          MI   911 CALL CENTER

            TREES DOWN

0349 PM     TSTM WND DMG     1 E RUBY                43.04N 82.59W
04/18/2013                   ST. CLAIR          MI   911 CALL CENTER

            TREES DOWN IN CLYDE TOWNSHIP

0535 PM     HEAVY RAIN       MARLETTE                43.33N 83.08W
04/18/2013  M1.40 INCH       SANILAC            MI   CO-OP OBSERVER

            12 HR RAINFALL TOTAL

0600 PM     HEAVY RAIN       1 NE ANN ARBOR          42.29N 83.71W
04/18/2013  M1.30 INCH       WASHTENAW          MI   CO-OP OBSERVER

            24 HOUR RAINFALL REPORT

&&

DELLIOTT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Midland

When
April 19, 12:00 AM EST to April 25, 12:00 AM EST
Where
Midland County, Alamanda to Poseyville
Cause
Heavy Rain
Property damage
$1.4 million
Reported by
River/Stream Gage
Coordinates
43.730, -84.530

The Tittawassee River at Midland crested at 28.37 feet on April 20th at 5Z.

Flood, Saginaw

When
April 19, 12:00 AM EST to April 25, 12:00 AM EST
Where
Saginaw County, (Mbs)tri City Apt Sa to 3.05 mi S of St Charles
Cause
Heavy Rain
Property damage
$1.3 million
Reported by
River/Stream Gage
Coordinates
43.530, -84.080

The Saginaw River at Saginaw crested at 22.42 feet on April 21st at 1045Z.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444061, 444062.